MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.6
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, micl12.6, -16.0 diopter, implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2019.The lens was removed on (b)(6) 2019 "due to eye pressure too high." no replacement lens implanted.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: h3- device evaluation: lens was returned in liquid in a specimen cup.Visual inspection found the haptic torn.Claim# : (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5- the reporter indicated the a12.6mm micl 12.6 of -16.0 diopter implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2019.The lens was removed on (b)(6) 2019 due to pressure spike secondary to high vault.Narrow angles, pigment and blood in the angles.Patients is now back to normal.Doctor is planning on placing a smaller icl.No additional information has been provided at this time.Corrected data: device available for evaluation date in previous mdr should be corrected to (b)(6) 2020.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: g3- date in previous mdr is corrected to (b)(6) 2020.Device code- 1583 should be included in previous mdr.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9689153
Report Number2023826-2020-00281
Device Sequence Number355547
Product Code MTA
UDI-Device Identifier00841542103145
UDI-Public00841542103145
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberMICL 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer05/05/2020
11/23/2020
05/17/2021
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date06/25/2020
05/14/2021
05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK; INJECTOR MODEL#MSI-PF,LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR